Announcement

Announcement Module
Collapse
No announcement yet.

Passing out from EP?

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Passing out from EP?

    I'm currently doing 4xEP, and only day 2 of cycle 4 (made it through 3 cycles with no problems). I'm doing it outpatient (also did outpatient for cycle 3, inpatient for 1 and 2), meaning a faster regiment, and doing it through a peripheral IV.

    Today after the pre-meds, I was on Etoposide for exactly 4m when my field of vision began caving in and I started seeing bubbles. I yelled to the nurse and within a few seconds I had an army of 8 nurses standing around me, ripping out the connections on my IV and injecting me with steroids and Benadryl. I never passed out but came really close.

    The pre-meds are Dexa and a couple of other nausea meds. They are given for 30m and started simultaneously with my first 1.5 hour fluid drip. As soon as the pre-meds are done, they hook up Etoposide. I asked them to slow the Etoposide down from their standard 1h to 1h20m because I was already feeling a slight drunk feeling during Etoposide. I'm wondering if it's actually from the pre-meds and not the Etoposide though.

    After the scare, they left me on a slow fluid drip for about 30m to keep my peripheral IV functional and took my blood pressure several times. I went from 168/100 back down to 125/85 in 30m. I was also pale/turning colors when I had the near faint, and color returned after the 30m break.

    We were able to continue Etoposide (we slowed it down a little) and Cisplatin afterwards with no other side effects, other than the psychosomatic stuff I was freaking myself out with.

    As far as vitals, I've been anywhere from 145/90 to 125/85 for blood pressure when I start chemo each day. My LDH before starting round 4 (round 3 day 17) was 225. WBC count was 4900, RBC was 2.79 (low) but HGB was 9.1 (supposedly less than 7.1 at my oncology dept means you need a transfusion before chemo?). I also had blood sugar levels checked today when I had the incident, it was 137 I think.

    I should also add that, to combat the side effects of chemo, I'm doing little things like going for short walks. It's usual for me to feel tightness in my chest/breathing, which usually goes away around day 15-16 of my 21-day chemo cycle after I get a couple of longer walks in. Today I went for a short walk (< 0.5 miles) and I had some definite tightness in my chest, probably worse than normal (though not completely debilitating). Not sure if it's related.

    I didn't have any breakfast prior to chemo today, or any food at all other than some coffee with sugar and cream and about 40-50oz of water. The oncologist seems to think that contributed to the incident.

    Does anyone have any theories on this, or any experience with passing out during chemo? Should I just try eating a good breakfast, drinking some water, and going slower on the meds?
    March/April 2018 - Started feeling tightness in right abdomen
    6/4/18 - US+CT confirm massive tumor in right retroperitoneum (25cm x 17cm x 17cm)
    6/20/18 - Biopsy performed (suspecting sarcoma)
    6/25/18 - Diagnosed stage IIIC seminoma
    6/28/18 - Started 4xEP
    9/7/18- Finished 4xEP
    10/10/18 - PET Scan (awaiting results)
Working...
X